MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BPLATE CEMENTED SZ 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BPLATE CEMENTED SZ 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5520-B-600
Medical Device Problem Codes Unstable (1667); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: device name# simplex p - us tobra fd 10-pk; cat# 61979010; lot# mje080, device name# triathlon ps fem component cemented; cat# 5515-f-602; lot# hav3ua, device name# triathlon ps x3 tibial insert; cat# 5532-g-609-e; lot# mv13ve, device name# triathlon asymmetric x3 patella; cat# 5551-g-320-e; lot# arp9, device name# simplex p - us tobra fd 10-pk; cat# 61979010; lot# mcf024, it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Pt.Reported; had a total right knee replacement on (b)(6) 2024 and it's been seven months and one day and it's getting worse and worse and worse.The doctor told him they all make noise like that.The doctor stated there could be too much space which may have caused looseness.Do i need help to solve this problem before he operate me again.Pt.Wants to know if the part was defective or it was oversized or it's not installed right.Audible clicking noise, swelling pain and burning sensation.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: device name# triathlon ps fem component cemented; cat# 5515-f-602; lot# hav3ua.Device name# triathlon ps x3 tibial insert; cat# 5532-g-609-e; lot# mv13ve.Device name# triathlon asymmetric x3 patella; cat# 5551-g-320-e; lot# arp9.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding instability involving a triathlon baseplate was reported.The event was confirmed through a medical review of clinical data.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant stated the following: 'i can confirm that the patient had a cemented triathlon total knee arthroplasty since i was able to review the operation report.I can also confirm that there are abnormal noises emanating from his knee based on the audio tapes that were sent with this inquiry.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of pain, swelling, audible clicking, scratching, and other noises emanating from within a total knee arthroplasty are multifactorial.At this point it does not seem likely that the patient has any internal arrangement such as a fracture of the polyethylene or some other type of implant dysfunction.The patient's symptoms and signs are one of an unstable or overly lax knee.Having said that posteriorly stabilized knees almost always are accompanied by audible clicks and noises due to the cam and post mechanism.It would be unlikely for the patient to have contributed by way of lifestyle, activity level or bmi and absent any proof otherwise, i would not assign any causality to the implant itself.Product history review: review of the device history records indicate 08 devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the patient reported audible clicking noise, swelling pain, and burning sensation.A review of the provided medical records by a clinical consultant stated the following: 'i can confirm that the patient had a cemented triathlon total knee arthroplasty since i was able to review the operation report.I can also confirm that there are abnormal noises emanating from his knee based on the audio tapes that were sent with this inquiry.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of pain, swelling, audible clicking, scratching, and other noises emanating from within a total knee arthroplasty are multifactorial.At this point it does not seem likely that the patient has any internal arrangement such as a fracture of the polyethylene or some other type of implant dysfunction.The patient's symptoms and signs are one of an unstable or overly lax knee.Having said that posteriorly stabilized knees almost always are accompanied by audible clicks and noises due to the cam and post mechanism.It would be unlikely for the patient to have contributed by way of lifestyle, activity level or bmi and absent any proof otherwise, i would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PRIM TIB BPLATE CEMENTED SZ 6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key22025586
Report Number0002249697-2025-00509
Device Sequence Number9390702
Product Code MBH
UDI-Device Identifier07613327050349
UDI-Public07613327050349
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5520-B-600
Device Lot NumberIZY4OA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceAsian